Advanced Search
MyIDEAS: Login

A Theory of Return-Seeking Firms

Contents:

Author Info

Abstract

We introduce a theory of return-seeking firms to study the differences between this and standard profit-maximising models. In a competitive market return-maximising firms minimise average total costs leading to output choices independent of price movements. We investigate the potential for mark-ups over cost under both competitive and non-competitive market structures and characterise output and input choices under both, amongst a series of other interesting results. We also extend the model in the case of discrete output and input space and show what conditions are required of demand shifts for firms to modify their production plan.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.uq.edu.au/economics/abstract/497.pdf
Download Restriction: no

Bibliographic Info

Paper provided by School of Economics, University of Queensland, Australia in its series Discussion Papers Series with number 497.

as in new window
Length:
Date of creation: 28 Jan 2014
Date of revision:
Handle: RePEc:qld:uq2004:497

Contact details of provider:
Postal: St. Lucia, Qld. 4072
Phone: +61 7 3365 6570
Fax: +61 7 3365 7299
Email:
Web page: http://www.uq.edu.au/economics/
More information through EDIRC

Related research

Keywords:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. repec:att:wimass:9116 is not listed on IDEAS
  2. Graham, John R. & Harvey, Campbell R., 2001. "The theory and practice of corporate finance: evidence from the field," Journal of Financial Economics, Elsevier, vol. 60(2-3), pages 187-243, May.
  3. Shea, John, 1993. "Do Supply Curves Slope Up?," The Quarterly Journal of Economics, MIT Press, vol. 108(1), pages 1-32, February.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:qld:uq2004:497. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Randal Anderson).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.